MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Catalog Number RBY2C2860
Medical Device Problem Codes Bent (1059); Failure to Advance (2524); Physical Resistance (2578)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/07/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was disposed of by the hospital and is no longer available for return.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report numbers: 3005168196-2018-00704, 3005168196-2018-00706, 3005168196-2018-00707.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure to treat an abdominal aortic aneurysm endoleak (aaa endoleak) using ruby coils and a lantern delivery microcatheter (lantern).During the procedure, the physician placed a non-penumbra sheath and support catheter, then advanced a lantern through the catheter.While attempting to advance a ruby coil through the lantern, the physician experienced resistance and subsequently, the coil would not advance.Therefore, the ruby coil was re-sheathed and it was noted that the coil¿s pusher assembly was bent.The physician then decided to remove the lantern and upon removal, it was noticed that the lantern was kinked.A new lantern was then opened and the physician attempted to advance a new ruby coil through the lantern; however, tension and friction was encountered and subsequently, the ruby coil unintentionally detached in the lantern.Therefore, the physician attempted to remove the lantern containing the detached coil; however, while retracting the lantern, the coil came out of the lantern and became stuck inside the support catheter.Therefore, the physician removed the support catheter with the coil and decided to end the procedure at that point.There was no report of an adverse effect to the patient.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7399780
Report Number3005168196-2018-00705
Device Sequence Number16466738
Product Code HCG
UDI-Device Identifier00814548013091
UDI-Public00814548013091
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date12/03/2025
Device Catalogue NumberRBY2C2860
Device Lot NumberF80851
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/07/2018
Initial Report FDA Received Date04/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age86 YR